MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATORS, INTENSIVE CARE
Model Number 8417800
Medical Device Problem Codes Failure to Run on Battery (1466); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation was based on the provided log file of the affected device.The log file analysis could confirm that the device turned off due to a depleted internal battery.The log file showed that the device indicated the switchover to internal battery by raising the alarm "internal battery activated" at 11:40 pm on may 5.The alarm message was silenced by the user by the "alarm silence" button and the ventilation was started shortly after.During ventilation, the device raised several ventilation-related alarm messages.At 00:32 am and at 00:41 am, the device raised the ascending battery alarms "int.Battery low" and "int.Batt.Discharged", respectively.The "alarm silence" button was pressed again.The device then turned off due to the exhausted internal battery.At 00:53 am, the device was reconnected to ac mains, and the device restarted the ventilation with the previous settings.The log file analysis found no indication for a device malfunction.If the savina 300 is not connected to mains power or is not equipped with an external battery, the unit switches to the internal battery with audible alarm and the display message "internal battery activated" occurs.During the discharging process savina 300 indicates ascending alarm messages from "int.Battery activated" via "int.Battery low" to "int.Batt.Discharged".When the battery is completely discharged, the system shuts down and generates an acoustical power supply failure alarm.The pneumatic system will open which reduces airway pressure to ambient pressure and spontaneous breathing would be possible for the patient.If ac mains supply is available again, savina restarts and starts the ventilation immediately with the same parameters as before.The device reacted like specified.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that on (b)(6) at 11:40 pm, while the savina 300 was on standby, it was moved to the patient's bedside with the power cord unplugged and not reconnected.At 11:58 pm, ventilation for the patient was started.On may 6, at 0:41 am, a "battery below 10%" alarm occurred, and the device subsequently shut down.At 0:53 am, the power cord was reconnected, and ventilation was resumed.It was reported that the patient had passed away.

Brand Name
SAVINA 300
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key25456900
Report Number9611500-2026-00281
Device Sequence Number18310228
Product Code CBK
UDI-Device Identifier04048675251422
UDI-Public(01)04048675251422(11)230209(93)8417800-47
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8417800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown